MAUDE Adverse Event Report: ALCON GRIESHABER AG DIATHERMY PROBE DSP; UNIT, PHACOFRAGMENTATION, ACCESSORY, PROBE

ALCON GRIESHABER AG DIATHERMY PROBE DSP; UNIT, PHACOFRAGMENTATION, ACCESSORY, PROBE
Catalog Number 339.31
Medical Device Problem Code Insufficient Heating (1287)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that an ophthalmic diathermy probe exhibited insufficient heat before surgery.The surgery was performed and completed after replacing the product with another one.There was no patient harm.
 
Additional Manufacturer Narrative
A product sample has been received by the manufacturer and it is awaiting evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
No lot number was identified with this complaint; therefore, the manufacturing documentation was not reviewed.All product and batch history records are quality reviewed prior to product release.The instrument was visually inspected.No abnormality was observed.Electrical resistance measurements indicate insufficient contact.When the instrument was opened, the contacts were not destroyed.Nevertheless, no defect contact points in the instrument could be identified.All contact points were specifically investigated but none of the contact points was loose.Based on the outcome of this investigation the complaint of the customer can be confirmed but the root cause could not be determined anymore.In production a 100% inspection of the instrument is performed which would identify defect contact points.Since the instrument passed this test, the contact must have been affected later.But this cannot be determined anymore.The root cause cannot be identified conclusively because the sample has pass the 100% inspection.As the blister was opened by the customer, he handled the product.The point in time when the malfunction occurred, can no longer be determent.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken.The manufacturer internal reference number is: (b)(4).

Brand Name
DIATHERMY PROBE DSP
Common Device Name
UNIT, PHACOFRAGMENTATION, ACCESSORY, PROBE
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15336387
Report Number3003398873-2022-00070
Device Sequence Number6450833
Product Code HQC
UDI-Device Identifier07612717071384
UDI-Public07612717071384
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number339.31
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown